This is probably what most blog readers, followers already know - but just to remind them, a blog recess will start from tomorrow. I've already left a number of different blogs which I hope people wil avail themselves of until I am able to blog again. When that will be I can't say for certain.
Reading up on the form of prostate cancer treatment I will be getting, the nature and intensity of the after effects seem to be all over the place. Scanning through dozens of sites, however, there appears to be a kind of general consensus that: a) the most acute effects start almost immediately and can last from 1-2 weeks, and b) the longer term effects may commence up to two months past the date of treatment to a year.
In terms of blogging it's obviously the acute effects one has to reckon in. Again, collecting information from many sites these span the gamut and include: dysuria, bloody urine, burning urination, frequency of urination (3-5 times per hour), diarrhea (one reason why patients are advised not to have any bulk or much fiber in their diets afterward, rely mainly on bananas, mashed potates, soft rice etc. And avoid spicy or fried foods at all costs. Terrific!
Also, bruising in perineal region meaning difficulty in sitting. Additionally, mentioned in a few sites, depression which sometimes results from the anesthesia. Oh.....there's possible memory loss as well.
Since the nature of the side effects is highly subjective, one can only go by general norms, symptoms and there's basically no predicting how any given individual patient will react. What I am hoping is that I will back in fine fettle (or at least close to it)after a week or so, giving the conservos fits, and also calling out disinformationists and hacks where and when I see them.
Am I looking forward to this treatment? Hell NO! But then, the choices and options are slim. I take some consolation that the cancer was caught early, relatively so, and hence I had a wide array of treatment options. Once it's advanced, your options basically collapse.
For all those guys into using 'Androgel', 'T' or whatever testosterone injection to stay young, I advise them to stop it, unless they want to end up like me. (Not that I've taken it! I believe I was done in by too many animal fats, red meats - processed meats and likley potassium perchlorate and arsenic in the drinking water!) A recent book, 'Invasion of the Prostate Snatchers' , indicates that in nearly 20% of prostate cancers excess testosterone is the No. 1 culprit, including from 'supplements'. Do so at your own risk!
Anyway, that's about all for now.......